Overdose and Toxicity Due to Anesthesia
There are many variants when receiving general anesthesia during a surgical procedure. While anesthesia drugs can pose a small amount of risk for patients, it is rare for serious complications to occur without errors. One of the deadliest anesthesia errors is incorrect dosage, causing toxicity. Sadly, most deaths caused by overdoses of anesthesia may have been prevented with adherence to accepted protocols.
There are many factors that must be considered to find the correct dosage for anesthesia. Each patient must have a customized dosage based on their age, weight, health and other elements. In addition, while the patient is under anesthesia, they must be carefully monitored to identify any adverse reactions. The machines delivering anesthesia medications must be working properly and calibrated to maintain the right dosage. Any errors made that allow too much anesthesia into the patient’s bloodstream can cause serious injuries, including death. It only takes a small miscalculation or lack of focus to cause a serious risk to the patient’s health.
Injuries Caused by Anesthesia Overdose
The most likely cause of anesthesia injuries is toxicity. When an anesthesiologist miscalculates the correct dosage or other errors occur, the patient is at risk for injury. These injuries can include brain damage, causing cognitive, memory, speech and physical impairments or other types of nervous system damage. Even more concerning is a fatal overdose, as it is the most common cause of death from anesthesia.
If you believe you or a family member were injured by an anesthesia overdose, contact the legal team at Race Law Firm. Often, the medical facility will not readily admit an error occurred. Our experienced medical malpractice team can help uncover the facts if we handle your case. We will fight tirelessly to obtain a favorable outcome. Contact us to schedule a free consultation to discuss your anesthesia overdose claim.